Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2017, Article ID 3694103, 5 pages
https://doi.org/10.1155/2017/3694103
Research Article

Periodic Travelling Wave Solutions of Discrete Nonlinear Schrödinger Equations

Erich-Steinfurth-Str. 10/11, 16227 Eberswalde, Germany

Correspondence should be addressed to Dirk Hennig; ed.nilreb-uh.kisyhp@dginneh

Received 29 August 2017; Revised 24 October 2017; Accepted 7 November 2017; Published 26 November 2017

Academic Editor: Erik Van Vleck

Copyright © 2017 Dirk Hennig. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. O. M. Braun and Y. S. Kivshar, The Frenkel-Kontorova Model: Concepts, Methods, and Applications, Theoretical and Mathematical Physics, Springer, 2004.
  2. M. Remoissenet, Waves Called Solitons, Advanced Texts in Physics, Springer, Berlin, Germany, 1999. View at Publisher · View at Google Scholar
  3. T. Dauxois and M. Peyrard, Physics of Solitons, Cambridge University Press, Cambridge, UK, 2006.
  4. B. Zinner, G. Harris, and W. Hudson, “Traveling wavefronts for the discrete Fisher’s equation,” Journal of Differential Equations, vol. 105, no. 1, pp. 46–62, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  5. N. Flytzanis, B. A. Malomed, and J. A. D. Wattis, “Analysis of stability of solitons in one-dimensional lattices,” Physics Letters A, vol. 180, no. 1-2, pp. 107–112, 1993. View at Publisher · View at Google Scholar · View at Scopus
  6. G. Friesecke and J. A. Wattis, “Existence theorem for solitary waves on lattices,” Communications in Mathematical Physics, vol. 161, no. 2, pp. 391–418, 1994. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. D. Smets and M. Willem, “Solitary waves with prescribed speed on infinite lattices,” Journal of Functional Analysis, vol. 149, no. 1, pp. 266–275, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  8. S.-N. Chow, J. Mallet-Paret, and W. Shen, “Traveling waves in lattice dynamical systems,” Journal of Differential Equations, vol. 149, no. 2, pp. 248–291, 1998. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. A. Pankov, Travelling Waves and Periodic Oscillations in Fermi-Pasta-Ulam Lattices, Imperial College Press, London, UK, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  10. D. B. Duncan, J. C. Eilbeck, H. Feddersen, and J. A. D. Wattis, “Solitons on lattices,” Physica D: Nonlinear Phenomena, vol. 68, no. 1, pp. 1–11, 1993. View at Publisher · View at Google Scholar · View at Scopus
  11. J. Mallet-Paret, “The global structure of traveling waves in spatially discrete dynamical systems,” Journal of Dynamics and Differential Equations, vol. 11, no. 1, pp. 49–127, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. G. Friesecke and R. L. Pego, “Solitary waves on FPU lattices. I. Qualitative properties, renormalization and continuum limit,” Nonlinearity, vol. 12, no. 6, pp. 1601–1627, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  13. A. A. Pankov and K. Pflüger, “Travelling waves in lattice dynamical systems,” Mathematical Methods in the Applied Sciences, vol. 23, no. 14, pp. 1223–1235, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  14. A. Carpio, S. J. Chapman, S. Hastings, and J. . McLeod, “Wave solutions for a discrete reaction-diffusion equation,” European Journal of Applied Mathematics, vol. 11, no. 4, pp. 399–412, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. G. Iooss and K. Kirchgässner, “Travelling waves in a chain of coupled nonlinear oscillators,” Communications in Mathematical Physics, vol. 211, no. 2, pp. 439–464, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  16. R. Mirollo and N. Rosen, “Existence, uniqueness, and nonuniqueness of single-wave-form solutions to Josephson junction systems,” SIAM Journal on Applied Mathematics, vol. 60, no. 5, pp. 1471–1501, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. P. W. Bates, X. Chen, and A. J. Chmaj, “Traveling waves of bistable dynamics on a lattice,” SIAM Journal on Mathematical Analysis, vol. 35, no. 2, pp. 520–546, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. D. E. Pelinovsky and V. M. Rothos, “Bifurcations of travelling wave solutions in the discrete NLS equations,” Physica D: Nonlinear Phenomena, vol. 202, no. 1-2, pp. 16–36, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  19. P. W. Bates and C. Zhang, “Traveling pulses for the Klein-Gordon equation on a lattice or continuum with long-range interaction,” Discrete and Continuous Dynamical Systems - Series A, vol. 16, no. 1, pp. 235–252, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  20. T. R. Melvin, A. R. Champneys, P. G. Kevrekidis, and J. Cuevas, “Travelling solitary waves in the discrete Schrödinger equation with saturable nonlinearity: existence, stability and dynamics,” Physica D: Nonlinear Phenomena, vol. 237, no. 4, pp. 551–567, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  21. G. James and Y. Sire, “Center Manifold Theory in the Context of Infinite One-Dimensional Lattices,” in The Fermi-Pasta-Ulam Problem, vol. 728 of Lecture Notes in Physics, pp. 207–238, 2008. View at Publisher · View at Google Scholar
  22. X. Chen, J.-S. Guo, and C.-C. Wu, “Traveling waves in discrete periodic media for bistable dynamics,” Archive for Rational Mechanics and Analysis, vol. 189, no. 2, pp. 189–236, 2008. View at Publisher · View at Google Scholar
  23. J. Cuevas, N. I. Karachalios, and F. Palmero, “Energy thresholds for the existence of breather solutions and travelling waves on lattices,” Applicable Analysis: An International Journal, vol. 89, no. 9, pp. 1351–1385, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. M. Fečkan and V. M. Rothos, “Travelling waves of discrete nonlinear Schrödinger equations with nonlocal interactions,” Applicable Analysis: An International Journal, vol. 89, no. 9, pp. 1387–1411, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  25. G. James, “Nonlinear waves in Newton’s cradle and the discrete p-Schrödinger equation,” Mathematical Models and Methods in Applied Sciences, vol. 21, no. 11, pp. 2335–2377, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  26. M. Syafwan, H. Susanto, S. M. Cox, and B. A. Malomed, “Variational approximations for traveling solitons in a discrete nonlinear Schrödinger equation,” Journal of Physics A: Mathematical and Theoretical, vol. 45, no. 7, Article ID 075207, 2012. View at Publisher · View at Google Scholar · View at Scopus
  27. J.-S. Guo and Y.-C. Lin, “Traveling wave solution for a lattice dynamical system with convolution type nonlinearity,” Discrete and Continuous Dynamical Systems - Series A, vol. 32, no. 1, pp. 101–124, 2012. View at Publisher · View at Google Scholar
  28. M. Fečkan, M. Pospíšil, V. M. Rothos, and H. Susanto, “Periodic Travelling Waves of Forced FPU Lattices,” Journal of Dynamics and Differential Equations, vol. 25, no. 3, pp. 795–820, 2013. View at Publisher · View at Google Scholar
  29. J. C. Eilbeck and M. Johansson, “The discrete nonlinear Schrödinger equation—20 years on,” in Proceedings of the Third Conference on Localization and Energy Transfer in Nonlinear Systems, L. Vazquez, R. S. MacKay, and M.-P. Zorzano, Eds., pp. 44–67, San Lorenzo de El Escorial Madrid, Spain, June 2002. View at Publisher · View at Google Scholar
  30. E. Zeidler, Nonlinear Functional Analysis and Its Applications I: Fixed Point Theorems, Nonlinear Functional Analysis & Its Applications, Springer, New York, NY, USA, 1998.